Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 14, 2021Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 14, 2021, 9:01 PM CDT for Houston County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 9:01 PM CDT (02:01 UTC)
Expired
Jun 14, 2021, 9:30 PM CDT
In force
29 min
Issued by
NWS Tallahassee, FL

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 34 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS82 KTAE 150201
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
901 PM CDT Mon Jun 14 2021
 
ALZ068-069-150230-
Geneva AL-Houston AL-
901 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOUSTON COUNTIES UNTIL 930 PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Kinsey, Malvern,
Rehobeth, Avon, Madrid, Memphis, Garretts Crossroads, Enon, Wilson
Mill, Southern Junction, Merritts Crossroads, Keytons, Light and
Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3129 8542 3129 8541 3123 8523 3100 8528
      3099 8555 3101 8560
TIME...MOT...LOC 0200Z 020DEG 17KT 3120 8536 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:19 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 14, 8:19 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
919 PM EDT Mon Jun 14 2021

.UPDATE...

We saw much less convection today due to drier air in the mid
levels. The 00z KTAE sounding showed a PWAT of 1.30". Most
convection that formed along the sea breeze front diminished rather
quickly. A few storms that dropped down into our GA and AL zones
were briefly strong with sub-severe winds. Some convection remains
over those zones but should diminish later this evening.

&&

.PREV DISCUSSION [739 PM EDT]...

.NEAR TERM [Through Tuesday]...

This evening's shower and thunderstorm activity will focus in two
areas - pinned closer to the Western FL Panhandle coast into the
greater Big Bend area due to northerly low-level flow, and moving
southward into portions of GA and Southeast AL this evening. The
greatest coverage will focus in the far Southeast FL Big Bend w/
PoPs of 60-70 pct, quickly tapering off to 20-30 pct elsewhere in
the Western FL Panhandle and Big Bend. Further north, PoPs will be
confined mainly to the northern half of the AL/GA counties, with
the highest values of 40-50 pct from northern Coffee County east
to northern Worth County. Given the inverted-v/caret sounding
profiles with Downdraft CAPE around 1k J/Kg, gusty winds to 40
mph will be the main concern with more robust, descending cores.

On Tuesday, a mid-level shortwave in the northwest flow aloft will
induce a southward moving surface trough over the area. Initially,
this regime will favor sea-breeze showers and thunderstorms being
aligned similar to Monday (close to the Western FL Panhandle coast
into the greater Big Bend area). But additional activity should
develop north of I-10 into portions of Southeast AL and GA, then
move southward. Sounding profiles indicate greater dry air aloft,
so coverage may be limited, depending on how efficiently moisture
is pooled. Of concern is that the environment is more favorable
for downbursts compared to Monday, in addition to mid-level winds
being above climatology. Some storms could be strong to severe
with gusty winds the primary threat, and perhaps small hail.

Temperatures tonight and Tuesday will be near seasonal levels.

.SHORT TERM [Tuesday Night Through Thursday Night]...

A dry couple of days through mid week are expected as an upper
level trough remains quasi-stationary across the Mid-Atlantic
states through Thursday. Overall A trailing frontal boundary from
the previous upper level cut-off low that is still currently over
our region is expected to be draped across the Florida Peninsula
through the end of the week. This has created a rather diffluent
pattern aloft across the coastal regions. This will lead to the
potential for afternoon showers and thunderstorms across the
Florida Big Bend. This upper level diffluence coupled with a very
prominent PW boundary will lead to a sharp cut-off in storm
activity for both Wednesday and Thursday. PW values will be less
than an inch across the Florida/Georgia border and points north
and west. A tight gradient of PW will be evident just south of
the previously discussed area, with values climbing to near 1.5
inches in the extreme southeast Big Bend. High temperatures will
climb into the low to mid 90s for both Wednesday and Thursday, and
lows will drop into the low 70s both evenings.

.LONG TERM [Thursday Through Monday]...

A slightly more convoluted pattern is expected in the long term,
with the potential for some periphery impacts from the current
tropical disturbance in the Bay of Campeche. At this time, as of
the 2pm EDT advisory from the National Hurricane Center, the
system has a high chance (70%) of developing in the next 5 days.
This system regardless of formation is expected to advect copious
amounts of moisture into the northern Gulf coast states, with the
potential for PW values to exceed 2 inches across the region.
This will likely lead to the potential for a wet weekend across
the region, depending on the approach of the expected disturbance.
Along with heavy rainfall, elevated seas/surf, as well as a high
rip current risk can be expected at all area beaches and marine
zones starting late this week. It's still too early to discuss
track and impacts in depth; however, with the system expected to
move northward, and copious amounts of moisture to be advected
northward into our region, the potential for heavy rainfall is
something that should be closely monitored in the coming days.
Overall high temperatures in the extended will drop slightly to
the low 90s to upper 80s as moisture moves into the region. Low
temperatures; however, will likely remain in the low 70s for much
of the region.

.AVIATION...
[Through 00Z Wednesday]

Only widely scattered showers and thunderstorms were noted around
the region today due to a much drier layer of air aloft. We expect
an increase in convection Tuesday afternoon, especially at or
near ECP, TLH and VLD as a front drops down from the north. Thus,
went with tempo groups generally in the 18-22z time frame for
those terminals. Went with Prob30 groups for DHN and ABY. Some of
the storms Tuesday afternoon/evening may become strong to severe.

.MARINE...

The main marine concern through much of the work week will be
thunderstorms, where locally strong wind gusts and seas will be
possible in their vicinity. Beyond Thursday, offshore waters may
start to feel the peripheral affects of a tropical disturbance
that is currently in the Bay of Campeche. This system will likely
lead to long-period swells, advisory/cautionary wave heights, and
increased thunderstorm chances from the southwest as soon as late
Thursday and early Friday. Poor boating conditions are likely to
stay in place through the entire weekend.

.FIRE WEATHER...

High dispersions are likely Tuesday afternoon mainly north of
I-10, and are possible again on Wednesday afternoon, due to
a combination of elevated westerly transport winds and mixing
heights. Thunderstorms on Tuesday will be capable of strong
outflow winds as well. There are no other fire weather concerns.

.HYDROLOGY...

Showers and thunderstorms are possible each day this week, but
chances appear greatest in the FL Panhandle and Big Bend through
Wednesday. Pockets of heavy rain are possible with some storms.
Extreme southeast Dixie County is in a marginal risk (level 1/5)
for excessive rainfall on Tuesday. The weekend looks even wetter
as we continue to monitor the progress of a tropical disturbance
in the Bay of Campeche. A surge in moisture from this system may
threaten larger portions of our area with heavy rain this weekend,
but it is too soon to determine specifics.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  94  73  92  70 /  10  40  20  20  10
Panama City   77  90  76  89  74 /  20  30  20  20  10
Dothan        73  95  71  91  68 /  20  30  20  10  10
Albany        74  98  71  93  68 /  20  20  20  10  10
Valdosta      72  94  71  92  68 /  10  40  30  20  10
Cross City    73  91  73  89  71 /  30  50  30  30  20
Apalachicola  76  89  76  87  74 /  20  30  30  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Barry
NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Barry
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...IG3

In the hours before

Special weather statement, Jun 14, 5:09 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Mon Jun 14 2021

GAZ123-142-144-142300-
Baker GA-Calhoun GA-Early GA-
609 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...CALHOUN AND
NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT...

At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgan, moving south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Morgan, Edison, Arlington, Douglasville, Damascus, Iveys Mill,
Milford, Parksville, Crestview, Cordrays Mill, Cuba, Commissary Hill,
Turman, Old Damascus, Bethany, Hentown, Patmos, Dickey, Rowena and
Moye.

LAT...LON 3126 8453 3126 8487 3150 8483 3150 8482
      3152 8482 3152 8481 3153 8481 3153 8482
      3155 8482 3155 8481 3156 8480 3157 8482
      3161 8481 3161 8454
TIME...MOT...LOC 2209Z 005DEG 11KT 3151 8468

22-BARRY
Special weather statement, Jun 14, 5:59 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
659 PM EDT Mon Jun 14 2021

GAZ142-143-142330-
Miller GA-Early GA-
659 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER AND CENTRAL
EARLY COUNTIES UNTIL 730 PM EDT...

At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blakely, moving south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colquitt, Centerville, Cuba and Hentown.

LAT...LON 3138 8490 3138 8476 3119 8474 3119 8496
TIME...MOT...LOC 2258Z 005DEG 11KT 3135 8485

22-BARRY
Special weather statement, Jun 14, 7:18 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT Mon Jun 14 2021

ALZ067-GAZ121-142-150100-
Henry AL-Clay GA-Early GA-
818 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...SOUTHWESTERN
CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 900 PM EDT/800 PM CDT/...

At 818 PM EDT/718 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southwest of Fort Gaines, moving southeast at 20
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Abbeville, Fort Gaines, Blakely, Haleburg, Shorterville, Walter F.
George Lock And Dam, Barnes, Miller, Hardwickburg, Hayes and Willis
Crossroads.

LAT...LON 3157 8525 3164 8506 3140 8489 3132 8515
TIME...MOT...LOC 0018Z 335DEG 19KT 3154 8512

22-BARRY
Special weather statement, Jun 14, 7:20 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
820 PM EDT Mon Jun 14 2021

GAZ123-142-150045-
Calhoun GA-Early GA-
820 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN AND
NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 845 PM
EDT...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles east of Blakely, moving southeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arlington, Douglasville, Damascus, Old Damascus and Rowena.

LAT...LON 3146 8487 3151 8474 3133 8464 3126 8480
TIME...MOT...LOC 0019Z 335DEG 19KT 3143 8478

22-BARRY
Special weather statement, Jun 14, 8:24 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
824 PM CDT Mon Jun 14 2021

ALZ066>069-150200-
Dale AL-Henry AL-Geneva AL-Houston AL-
824 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN
HENRY...NORTHEASTERN GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 900 PM
CDT...

At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kinsey, or near Headland, moving south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cottonwood, Dothan, Headland, Taylor, Midland City, Kinsey, Cowarts,
Webb, Malvern, Rehobeth, Grimes, Avon, Napier Field, Memphis, Enon,
Wilson Mill, Keytons, Light, Smyrna and Green Acres.

LAT...LON 3136 8546 3133 8527 3107 8528 3112 8557
TIME...MOT...LOC 0123Z 010DEG 12KT 3131 8539

22-BARRY
Special weather statement, Jun 14, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
901 PM CDT Mon Jun 14 2021

ALZ068-069-150230-
Geneva AL-Houston AL-
901 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOUSTON COUNTIES UNTIL 930 PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Kinsey, Malvern,
Rehobeth, Avon, Madrid, Memphis, Garretts Crossroads, Enon, Wilson
Mill, Southern Junction, Merritts Crossroads, Keytons, Light and
Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3129 8542 3129 8541 3123 8523 3100 8528
      3099 8555 3101 8560
TIME...MOT...LOC 0200Z 020DEG 17KT 3120 8536

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:44 AM CDTSpecial Weather StatementTAEWashington31 min
Jun 15, 6:53 AM CDTSpecial Marine WarningTAE37 min
Jun 15, 11:04 AM CDTRip Current StatementTAEGulf36 hr
Jun 15, 12:55 PM CDTSpecial Weather StatementTAEBay50 min
Jun 15, 12:58 PM CDTSpecial Weather StatementTAEJefferson47 min
Jun 15, 1:20 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty25 min
Jun 15, 1:20 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty25 min
Jun 15, 1:33 PM CDTSpecial Weather StatementTAEBay, Calhoun, Walton42 min
Jun 15, 1:34 PM CDTSpecial Weather StatementTAELafayette41 min
Jun 15, 1:43 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty62 min
Jun 15, 1:50 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington55 min
Jun 15, 1:54 PM CDTSpecial Weather StatementTAELeon36 min
Jun 15, 2:00 PM CDTSpecial Weather StatementTAEJefferson45 min
Jun 15, 2:07 PM CDTSpecial Weather StatementTAEWakulla38 min
Jun 15, 2:14 PM CDTSpecial Marine WarningTAE61 min
Jun 15, 2:15 PM CDTSpecial Weather StatementTAEWalton45 min
Jun 15, 2:16 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun59 min
Jun 15, 2:26 PM CDTSpecial Weather StatementTAEWakulla49 min
Jun 15, 2:31 PM CDTSpecial Marine WarningTAE59 min
Jun 15, 2:41 PM CDTSpecial Marine WarningTAE2 hr
Jun 15, 2:44 PM CDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Liberty, Wakulla61 min
Jun 15, 2:51 PM CDTSpecial Weather StatementTAEBay, Gulf39 min
Jun 15, 2:56 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty49 min
Jun 15, 3:02 PM CDTSpecial Weather StatementTAEMadison43 min
Jun 15, 3:12 PM CDTSpecial Marine WarningTAE2 hr
Jun 15, 3:17 PM CDTSpecial Weather StatementTAEJefferson43 min
Jun 15, 3:24 PM CDTSevere Thunderstorm WarningTAEBay, Franklin, Gulf51 min
Jun 15, 3:43 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison77 min
Jun 15, 4:26 PM CDTSpecial Marine WarningTAE94 min
Jun 15, 4:32 PM CDTSpecial Marine WarningTAE88 min
Jun 15, 5:19 PM CDTSpecial Weather StatementTAELafayette26 min
Jun 15, 5:34 PM CDTSevere Thunderstorm WarningTAELafayette41 min
Jun 15, 5:40 PM CDTSpecial Marine WarningTAE95 min
Jun 14, 7:20 PM CDTSpecial Weather StatementTAEEarly25 min
Jun 15, 6:48 PM CDTSpecial Weather StatementTAELee, Worth57 min
Jun 14, 7:18 PM CDTSpecial Weather StatementTAEHenry42 min
Jun 14, 8:24 PM CDTSpecial Weather StatementTAEHouston36 min
Jun 14, 9:19 PM CDTSpecial Weather StatementTAEGeneva41 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.